Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 33, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 5, 2018, 12:07 PM CDT for Coffee County, Warren County, Tennessee. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2018, 12:07 PM CDT (17:07 UTC)
- Expired
- May 5, 2018, 12:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coffee County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 12:15 PM CDT | HAIL 1 | Manchester, TN | FACEBOOK PHOTOS AND VIDEOS SHOWED HAIL RANGING FROM PEA UP TO QUARTER SIZE FELL IN MANCHESTER |
| May 5, 12:34 PM CDT | HAIL 1 | 5 Ne Manchester, TN | |
| May 5, 12:36 PM CDT | HAIL 1.5 | Summitville, TN | |
| May 5, 12:40 PM CDT | TSTM WND DMG | Summitville, TN | COFFEE COUNTY HIGHWAY DEPARTMENT REPORTED SEVERAL TREES DOWN IN THE SUMMITVILLE AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted.
796
WUUS54 KOHX 051707
SVROHX
TNC031-177-051745-
/O.NEW.KOHX.SV.W.0033.180505T1707Z-180505T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1207 PM CDT SAT MAY 5 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Central Coffee County in Middle Tennessee...
Southwestern Warren County in Middle Tennessee...
* Until 1245 PM CDT.
* At 1206 PM CDT, a severe thunderstorm was located over Manchester,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Manchester, Morrison, Viola and Summitville.
This includes Interstate 24 between mile markers 107 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3550 8616 3565 8605 3564 8604 3566 8601
3565 8600 3566 8598 3568 8599 3552 8583
3553 8587 3552 8588 3550 8588 3546 8589
3540 8610
TIME...MOT...LOC 1706Z 233DEG 15KT 3547 8608
HAIL...1.00IN
WIND...60MPH
$$
Whitehead1 follow-up statement
420
WWUS54 KOHX 051727
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1227 PM CDT SAT MAY 5 2018
TNC031-177-051745-
/O.CON.KOHX.SV.W.0033.000000T0000Z-180505T1745Z/
Coffee TN-Warren TN-
1227 PM CDT SAT MAY 5 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR CENTRAL COFFEE AND SOUTHWESTERN WARREN COUNTIES...
At 1226 PM CDT, a severe thunderstorm was located near Manchester,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Manchester, Morrison and Summitville.
This includes Interstate 24 between mile markers 108 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3549 8614 3564 8604 3565 8600 3566 8597
3555 8586 3552 8588 3547 8591 3540 8610
TIME...MOT...LOC 1726Z 233DEG 15KT 3551 8602
HAIL...1.00IN
WIND...60MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 11:19 AM CDT, 48 minutes earlier.
Area forecast discussion, May 5, 11:19 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1119 AM CDT Sat May 5 2018 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Late this morning, some fairly strong thunderstorms had developed across Giles County and surrounding areas. The storms had formed in an area of 30-35KT low level bulk shear with 500-1000 J/kg cape. As the low pressure and cold front continue to move east, it looks like the best combination of cape reaching 1000 and 35KT bulk shear will shift east northeast through the next couple of hours. So, we will have to watch areas around Shelbyville, Manchester, Woodbury, and possibly up to Murfreesboro for some strong storms and perhaps a couple of marginally severe storms with wind gust and hail potential. That axis will move on up to Cookeville and Crossville by mid afternoon. && .AVIATION... 12Z TAF DISCUSSION. Deteriorating flight conditions will be the story at all mid-state terminals through the morning and into the afternoon hours. VFR will become MVFR by late this morning, then IFR this evening as the upper low swings overhead. Brief IFR vis is likely with any heavier rains. VFR should return after 06Z for KCKV/KBNA/KMQY, but IFR will likely hold firm at KCSV into Sunday morning. Northerly winds will be light (10 kts or less) throughout the cycle. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........Unger
Hazardous weather outlook, May 5, 11:35 AM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1135 AM CDT Sat May 5 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-061645- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1135 AM CDT Sat May 5 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight A few strong thunderstorms with wind gusts around 40 mph and small hail are possible through the afternoon for southeastern areas of the Mid State. This includes Shelbyville, Manchester, McMinnville, and perhaps as far north as Cookeville and Crossville. One or two of the thunderstorms could become briefly severe with gusty winds and hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Any reports of strong winds or hail would be appreciated. 13
In the hours before
Special weather statement, May 5, 10:42 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
1042 AM CDT SAT MAY 5 2018
TNZ095-051615-
Giles TN-
1042 AM CDT SAT MAY 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GILES COUNTY UNTIL
1115 AM CDT...
At 1042 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pulaski, moving northeast at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Pulaski and Frankewing.
LAT...LON 3519 8704 3535 8692 3535 8691 3534 8691
3534 8690 3532 8691 3531 8691 3531 8687
3530 8686 3532 8685 3529 8683 3517 8683
3512 8698
TIME...MOT...LOC 1542Z 227DEG 12KT 3517 8699
WhiteheadSpecial weather statement, May 5, 11:39 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
1139 AM CDT SAT MAY 5 2018
TNZ077-051715-
Coffee TN-
1139 AM CDT SAT MAY 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COFFEE COUNTY UNTIL 1215
PM CDT...
At 1138 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tullahoma, or near Manchester, moving northeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Manchester, Tullahoma and Summitville.
LAT...LON 3534 8620 3539 8625 3539 8627 3541 8625
3541 8626 3542 8625 3545 8625 3545 8624
3546 8625 3566 8614 3566 8612 3552 8588
3550 8588
TIME...MOT...LOC 1638Z 227DEG 18KT 3543 8617
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 10:42 AM CDT | Special Weather Statement | OHX | Giles | 33 min |
| May 5, 11:39 AM CDT | Special Weather Statement | OHX | Coffee | 36 min |
| May 5, 12:43 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 22 min |
| May 5, 1:12 PM CDT | Special Weather Statement | OHX | Coffee, Grundy, Warren | 48 min |
| May 5, 1:38 PM CDT | Special Weather Statement | OHX | DeKalb | 52 min |
| May 5, 2:13 PM CDT | Special Weather Statement | OHX | Putnam | 32 min |
| May 5, 2:35 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 55 min |
| May 5, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 25 min |
| May 5, 3:29 PM CDT | Special Weather Statement | OHX | Pickett | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.